Thunderstorm Wind, Wayne
- When
- May 30, 10:29 PM EST to 10:33 PM EST
- Where
- Wayne County, Webster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.900, -84.950
Several trees were knocked down.
A line of severe thunderstorms moved into eastern Indiana along a cold front beginning in the late evening of the 30th and continuing overnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of severe thunderstorms moved into eastern Indiana along a cold front beginning in the late evening of the 30th and continuing overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 30, 9:08 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT FRI MAY 30 2008 .SYNOPSIS... LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GREAT LAKES PULLING A COLD FRONT THROUGH THE REGION LATE TONIGHT INTO SATURDAY. A SECONDARY FRONT WILL SWING THROUGH ON SUNDAY. HIGH PRESSURE WILL BUILD BACK IN SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION OVER INDIANA IS BEGINNING TO AFFECT THE NW PORTION OF THE FA. CONVECTION HAS BEEN WEAKENING AS IT MOVES INTO MID LEVEL CAP. STILL FEEL THERE COULD BE SOME ISOLATED SVR WX. BACKED OFF THE SVR WORDING TO THE NW PART OF THE FA. FOR THE REST OF THE FCST...GRADUALLY INCREASED THE POPS AS THE NIGHT PROGRESSES. KEPT THE HIGHEST POPS...CATEGORICAL...IN THE N...TAPERING DOWN TO CHC IN THE S. KEPT MIN TEMPS AS IS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... APPEARS THAT THE FRONT WILL BE BISECTING THE FA...RUNNING NR I-71...AT BEGINNING OF SATURDAY. WENT WITH THE HIGHEST POPS IN THE S AND E EARLY IN THE MORNING...WITH A DRYING TREND IN THE W DURING THE AFTN AS FNT PUSHES E ALLOWING DRIER AIR TO WORK IN. LINGERED CHC POPS IN THE E WITH SFC TROF SWING DOWN THRU NRN OH INTO CENTRAL OH. CONTINUED THE TREND OF GOING COOLER THAN GUIDANCE FOR SAT HIGHS. WEAK HIGH PRESSURE BUILDS IN SAT NGT. IN NW FLOW ALOFT...S/W DROPS SE THRU THE GREAT LAKES SUNDAY AFTN. SECONDARY SFC FRONT TO DROP SOUTH THRU THE FA AND HAVE ACCOUNTED FOR THIS WITH CHC POPS ACRS THE FA. MAV LOWS SAT NGT LOOK REASONABLE...BUT WENT WITH COOLER MET HIGHS ON SUN. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... EXTENDED FORECAST TODAY IS AN EXTENSION OF YESTERDAYS WITH THE CONSENSUS THAT THE MODELS ARE IN POOR AGREEMENT AND HPC GUIDANCE IS THE COMMON GROUND TO START FROM. MEAN H5 FLOW WILL START OUT FROM THE NW UNTIL A LOW OVER THE MIDWEST/UPPER MIDWEST...DEPENDING ON THE MODEL CHOICE...TRACKS NORTHEAST. AT THE SFC...A WARM FRONT WILL CROSS THE OHIO VALLEY WEDNESDAY BUT THE TIME FRAME FOR THIS OCCURRING IS ENTIRELY TOO LENGTHY PER HPC GRAPHICS TO BE AN ACCURATE DEPICTION OF AN ACTUAL WX PATTERN. BELIEVE THAT THE WARM FRONT WILL DEVELOP ON TUES AND LIFT NWD ON WED. HPCS GRAPHIC SFC FEATURE AT 12Z THURS SHOWS WMFNT FURTHER SW FROM PREVIOUS 24 HRS WHICH SHOULD BE UNLIKELY. REGARDLESS OF THIS...HAD TO GO COOLER ON WED THAN ON TUES WITH CWA BEING ON THE COLD SIDE OF WMFNT. COULD NOT ACTUALLY INCREASE TEMPS ON WED FROM TUES HIGHS WITH THE INCREASED POPS AND CLOUD COVER. THIS WAS THE ONLY LARGER DISCREPANCY I HAD WITH SURROUNDING FCST OFFICES/HPC DURING THIS TIME...SUBSEQUENTLY THE ONLY SPOT WHERE I HAD CONFIDENCE ENOUGH IN A METEOROLOGICAL PATTERN TO TRY AND IMPROVE ON. THOUGHT THAT LOWER 80S WERE TOO WARM AND DEWPOINTS IN THE LOWER 60S WERE TOO MOIST IN THE EXTENDED PERIOD...JUST FROM THE PATTERN OVER OHVLY THE PAST FEW WEEKS. DID NOT SEE TREMENDOUS SIGNS OF STRONG RIDGING AND OPEN GULF FOR THESE TEMPS/DEWPOINTS TO BE REALIZED/EXPECTED. WOULD HEDGE DRIER AND COOLER IN THE EXTENDED IF IN ANY DIRECTION...BUT DO NOT HAVE THE CONFIDENCE TO DIVERGE FROM COMMON GROUND. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... STORMS HAVE DEVELOPED TO THE WEST....AND THEY SAG ACROSS THE TERMINALS 05Z-08Z...THEN PERSISTING THROUGH 10Z-12Z. TIMING WILL BE HONED...AS THE EASTWARD PROGRESSION SEEMS TO BE SLOWING SOMEWHAT. WILL KEEP VCTS THROUGH THIS PERIOD...AMENDING AS IT BECOMES MORE IMMINENT AND TIMEABLE. MVFR CIGS/VIS ARE LIKELY WITH THE STORMS. THE STORMS WILL MOVE EAST OF THE TERMINALS BY 14Z. WINDS WILL VEER TO WEST SOUTHWEST LATE IN THE TAF PERIOD WITH GUSTS UP TO 25 KT POSSIBLE. OUTLOOK...GUSTY WINDS ARE POSSIBLE THROUGH SATURDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...FRANKS AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1112 PM EDT FRI MAY 30 2008 INZ050-058-059-066-073-074-010315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN- 1112 PM EDT FRI MAY 30 2008 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND SOUTHEAST INDIANA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY ON SATURDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ075-080-KYZ089>100-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-010315- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1112 PM EDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT DROPS INTO OHIO. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY ON SATURDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 03:29 UTC.
5 thunderstorm wind. Local standard time, as filed.
Several trees were knocked down.
Large tree limbs were downed in town.
Numerous trees and powerlines were downed across the county. A structure had minor roof damage near Alquina.
Several trees were downed across the county.
Trees were knocked down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98228, 98229, 98231, 98230, 98232.